Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

July 10, 2017Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 10, 2017, 4:21 PM EDT for Orange County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2017, 4:21 PM EDT (20:21 UTC)
Expired
Jul 10, 2017, 5:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:31 PM EDTTSTM WND GST 46Kissimmee Airport, FLMEASURED WIND GUST OF 40 KT/46 MPH FROM THE SW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1242 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS82 KMLB 102021
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT MON JUL 10 2017
 
FLZ045-053-102115-
Osceola FL-Orange FL-
421 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 515 PM EDT...

At 420 PM EDT, Doppler radar was tracking a cluster of strong 
thunderstorms near West Lake Toho, moving northwest at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2851 8137 2825 8117 2808 8145 2809 8145
      2814 8146 2814 8152 2820 8152 2826 8156
      2826 8166 2835 8166
TIME...MOT...LOC 2020Z 131DEG 8KT 2826 8140 

$$

DWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:15 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
315 PM EDT Mon Jul 10 2017

.DISCUSSION...

Current-Tonight...The east coast sea breeze has been relatively
active early on along the Space/Treasure coasts with scattered
showers and isolated lightning storms. The 15Z KXMR sounding has
come in again with a PWAT of around 1.61 inches, but has cooled off
a degree at 500 mb (-8.2C). Notable drier air in the mid-levels can
be viewed from 600-800mb which could promote localized microburst
potential. Activity will continue to focus inland/northward through
the afternoon and early evening. Coverage will increase and cells
will intensify through sea breeze/mesoscale boundary interactions.
Movement appears northward at 5 to 10 mph. A few heavier/slow moving
cells may put down 1 to 3 inch rains locally in a short period for
some nuisance minor flooding potential.

For the afternoon package will again go with a pre-first period
wording to account for the convection through sunset. Some patchy
rain may linger into evening, especially over the interior, so have
low POPs until around midnight. Again, cloud debris will thin
through the night. Generally 70s for lows areawide with southeast
winds becoming light.

Tuesday...Low level southeast flow around the Atlantic surface ridge
will become ESE into the afternoon allowing east coast sea breeze to
move inland toward the interior. Expect isolated to scattered
convection along the east coast sea breeze by early afternoon along
the coastal counties and then scattered afternoon storms inland. 500
mb temps expected between -7 and -8 C with PWAT values to around
1.90 inches across the interior. This may allow for a few stronger
late afternoon storms mainly near and west of I-4. Highs around 90
along the coast and lower to mid 90s interior.

Wednesday...Drier air will be in place early in the day before PWATs
are forecast to increase in the late morning and afternoon hours
associated with a tropical wave moving through the Bahamas. The
highest moisture and best lift look to be south of a line from
Kissimmee to Melbourne and therefore have the highest chances for
afternoon showers and storms to reflect this (40-50%). Precip
chances gradually decrease farther north where moisture is forecast
to be lower. Did not deviate too much from the previous forecast
except to nudge up PoPs a bit due to the latest GFS indicating
slightly higher moisture than before and latest MOS guide trending
upward. Onshore flow will keep low temperatures in the mid to upper
70s near the coast with low to mid 70s inland. Highs will be in the
low 90s inland and in the upper 80s to near 90 closer to the coast.

Thursday...The westward moving tropical wave over the Bahamas is
forecast to move across southern Florida and bring deeper moisture
to the area. With the deeper moisture in place expect higher
coverage than on Wednesday. No changes made to the previous forecast
as the 40-50% PoPs areawide look good for the time being. Lows again
will be in the mid to upper 70s near the coast with low to mid 70s
inland. Highs Thursday look a degree or two cooler than Wednesday
but still around 90 to low 90s interior with upper 80s near the
coast.

...Previous Extended Forecast Discussion...

Fri-Mon...Low level easterly flow Friday will veer to the SE over
the weekend with adequate moisture levels for scattered
thunderstorms each afternoon. Rain chances will be lowest along the
immediate coast and beaches (30-40 pct) with slightly higher chance
across the coastal counties to around 40 percent and up to 50-60
percent across the interior over the weekend. Highs generally near
90 along the coast and in the lower 90s inland. Lows mid 70s
interior the upper 70s east coast beaches.

&&

.AVIATION...Late morning/early afternoon isolated-scattered
lightning storms generated by the ECSB across the Space/Treasure
coasts will continue to venture inland through the afternoon/early
evening. Tempo groups will aid in handling convection into the
interior. Heavy downpours, frequent lightning, and gusty winds
remain the main convective threats. SE/ESE winds become light again
this evening/overnight.

&&

.MARINE...Afternoon-Tonight...Surface ridge axis over the central FL
peninsula will slowly advance northward tonight. Generally SE winds
6-12 kts through the period. Seas 1-2 ft very near shore, 2-3 ft
offshore.

...Previous Extended Marine Forecast Discussion...

Tuesday...SE winds generally 5-10 knots will increase to around 10
knots near the coast with the east coast sea breeze in the
afternoon. Seas 2 ft near shore and up to 2-3 ft offshore.

Wed-Fri...Easterly flow will freshen into mid week with the approach
of an easterly wave on Thursday. Winds up to 10-15 knots expected
with seas 3-4 ft Wed afternoon building to 3-5 ft on Thursday. ESE
winds around 10 knots expected Friday with seas 3-4 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  75  89 /  30  20  10  20
MCO  75  93  75  93 /  20  40  10  30
MLB  78  90  77  89 /  10  20  10  40
VRB  76  90  75  88 /  10  20  10  40
LEE  76  93  76  93 /  30  40  20  30
SFB  75  92  75  93 /  30  30  10  30
ORL  76  94  75  93 /  20  40  10  30
FPR  75  90  75  89 /  10  20  10  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Forecast Grids...Sedlock/Combs
Radar/Aviation/Impact Weather...Cristaldi
Public Service...Glitto
Hazardous weather outlook, Jul 10, 10:55 AM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1055 AM EDT Mon Jul 10 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1055 AM EDT Mon Jul 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A moist atmosphere combined with daytime heating will allow
scattered to numerous showers and thunderstorms to form this
afternoon and evening. The east coast sea breeze will focus
scattered showers and storms along the Space and Treasure Coasts
through early afternoon, while showers and storms along and ahead
of the west coast breeze reach Lake and northern Volusia Counties.
Activity will propagate northward and inland through early
evening, with the highest activity expected along and north of
the I-4 Corridor.

The primary storm threat will be frequent cloud cloud to ground
lightning, though boundary interactions will lead to a few strong
capable of generating winds gusts up to 50 mph.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered storms that form over land this afternoon will be
capable of producing gusty winds over 35 knots. Storms will
mainly affect inland lakes, but some gusty outflow winds could
also reach the intracoastal waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
The highest storm chances will shift into the interior through mid
week. A greater coverage of showers and storms is forecast late this
week as a tropical wave, the remnants of Tropical Depression Four,
push across the southern peninsula and into the Gulf of Mexico.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Bragaw/Cristaldi

In the hours before

Special weather statement, Jul 10, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT MON JUL 10 2017

FLZ045-053-102115-
Osceola FL-Orange FL-
421 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 515 PM EDT...

At 420 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near West Lake Toho, moving northwest at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2851 8137 2825 8117 2808 8145 2809 8145
      2814 8146 2814 8152 2820 8152 2826 8156
      2826 8166 2835 8166
TIME...MOT...LOC 2020Z 131DEG 8KT 2826 8140

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:28 PM EDTSpecial Weather StatementMLBOrange47 min
Jul 10, 5:13 PM EDTSpecial Weather StatementMLBSeminole47 min
Jul 10, 5:36 PM EDTSpecial Weather StatementMLBLake54 min
Jul 10, 5:57 PM EDTSpecial Weather StatementMLBVolusia48 min
Jul 10, 6:09 PM EDTSpecial Weather StatementMLBMarion51 min
Jul 10, 6:13 PM EDTSpecial Weather StatementMLBLake47 min
Jul 10, 6:44 PM EDTSpecial Weather StatementMLBVolusia46 min
Jul 10, 7:47 PM EDTAreal Flood AdvisoryMLBLake88 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.